Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 1, NWS Memphis, TN

January 1, 20084 states

NWS Memphis, TN issued this wind advisory at Jan 1, 2008, 4:23 AM CST for 4 states. It took effect at Jan 1, 2008, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 4:23 AM CST (10:23 UTC)
In effect from
Jan 1, 2008, 11:00 AM CST
Expired
Jan 1, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2280 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 011023
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CST TUE JAN 1 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011830-
/O.NEW.KMEG.WI.Y.0001.080101T1700Z-080102T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
423 AM CST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL OCCUR ACROSS THE
MIDSOUTH TODAY. SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO
35 MPH WILL OCCUR BY THIS AFTERNOON. WINDS ARE EXPECTED TO
DIMINISH TO 10 TO 15 MPH BY SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

TAB
2 follow-up statements
000 
WWUS74 KMEG 011703
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 AM CST TUE JAN 1 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020000-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-080102T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1103 AM CST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL OCCUR ACROSS THE
MIDSOUTH TODAY. SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO
35 MPH WILL OCCUR THIS AFTERNOON. WINDS ARE EXPECTED TO DIMINISH
TO 10 TO 15 MPH BY SUNSET. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

TAB/RJO
000 
WWUS74 KMEG 012107
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST TUE JAN 1 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020000-
/O.CON.KMEG.WI.Y.0001.000000T0000Z-080102T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
307 PM CST TUE JAN 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGH 6 PM THIS EVENING. AS OF 3 PM CST... OBSERVING
STATIONS IN MILLINGTON...MALDEN...TUNICA AND BLYTHEVILLE HAVE HAD
SUSTAINED WINDS EQUAL TO OR GREATER THAN 25 MPH. THE PEAK WIND
GUSTS SO FAR HAVE BEEN MEMPHIS INTERNATIONAL AIRPORT WITH 39 MPH
AND MALDEN WITH 38 MPH. WINDS WILL DIMINISH BELOW ADVISORY
CRITERIA AFTER SUNSET...BUT REMAIN BRISK WITH SUSTAINED WINDS 10
TO 20 MPH AND GUSTS TO 30 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKULSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 1, 4:12 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 1, 4:12 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CST TUE JAN 1 2008

...CORRECTION FOR TYPO...

.DISCUSSION...

THE NEW YEAR WILL BRING ABOUT A DRAMATIC CHANGE TO THE WEATHER ACROSS
THE MIDSOUTH. THE MAIN FORECAST CONCERNS FOR THIS FORECAST PACKAGE
ARE THE MUCH COLDER TEMPERATURES AND THE GUSTY NORTHWESTERLY WINDS
IN THE SHORT TERM.

FORECAST PERIOD BEGINS WITH A BUILDING RIDGE OVER THE WESTERN UNITED
STATES WITH A LONGWAVE TROUGH SITUATED OVER THE EASTERN US. COLD
FRONT HAS MOVED EAST OF THE REGION THIS MORNING AS WINDS HAVE
SHIFTED TO THE NORTHWEST AT ALL LOCATIONS. TEMPERATURES THIS MORNING
ARE MOSTLY IN THE LOWER TO MIDDLE 30S ACROSS THE FORECAST AREA.
TEMPERATURES WONT REALLY RECOVER MUCH TODAY AS COLD AIR ADVECTION
WILL CONTINUE TO SPILL INTO THE AREA. NORTHWEST WINDS SHOULD BEGIN
TO INCREASE THROUGHOUT THE DAY AND WILL POSSIBLY APPROACH WIND
ADVISORY THRESHOLDS...WILL BE ISSUING A WIND ADVISORY FOR THE ENTIRE
FORECAST AREA BEGINNING AT 11 AM.

THE WELL ADVERTISED ARCTIC BLAST IS STILL ON SCHEDULE...WITH THE
COLDEST TEMPERATURES OF THE WINTER WEDNESDAY INTO THURSDAY.
TEMPERATURES WILL PLUMMET TONIGHT WITH UPPER TEENS AND LOWER 20S
COMMON ACROSS MUCH OF THE AREA...WITH WIND CHILL READINGS IN SINGLE
DIGITS TO LOWER TEENS.

RIDGE OF HIGH PRESSURE WILL BEGIN SHIFT TO THE EAST WEDNESDAY INTO
THURSDAY. WITH THE HIGH OVERHEAD ON THURSDAY MORNING...EXPECT IDEAL
RADIATIONAL COOLING WITH CLEAR SKIES AND VERY LIGHT WINDS...LEADING
TO VERY COLD CONDITIONS ON THURSDAY MORNING. TEMPERATURES WILL
BOTTOM OUT IN THE MID TEENS ACROSS MUCH OF THE AREA. GENERALLY
UNDERCUT MAV GUIDANCE DURING THIS TIME PERIOD.

THE HIGH WILL SHIFT OFF TO THE EAST OF THE REGION THURSDAY AFTERNOON
BRINGING LIGHT SOUTHERLY FLOW TO THE AREA. TEMPERATURES WILL BEGIN
TO MODERATE TOWARDS THE EXTENDED PART OF THE FORECAST.  WITH
SOUTHWEST FLOW ALOFT AND SOUTHERLY FLOW AT THE SURFACE...EXPECT
MOISTURE RETURN TO THE BEGIN TOWARDS THE WEEKEND. THIS WILL LEAD TO
INCREASING CLOUDS AND SLIGHT CHANCES OF SHOWERS BEGINNING SATURDAY
AFTERNOON THROUGH THE REMAINDER OF THE FORECAST. TEMPERATES SUNDAY
THROUGH TUESDAY WILL BE WELL ABOVE NORMAL WITH LOWER TO MIDDLE 60S
ACROSS THE MIDSOUTH.

HAPPY NEW YEAR FROM THE NWS MEMPHIS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  41  21  37  17 /  10  10   0   0
MKL  38  16  33  11 /  10  10   0   0
JBR  37  19  34  16 /  10  10   0   0
TUP  42  20  36  15 /  10  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

TN...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&

TAB
Hazardous weather outlook, Dec 31, 2:20 PM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CST MON DEC 31 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
220 PM CST MON DEC 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH MONDAY

THE COLDEST WEATHER SO FAR THIS WINTER SEASON IS EXPECTED NEW
YEARS DAY THROUGH THURSDAY MORNING. HIGH TEMPERATURES ARE FORECAST
TO BE 10 TO 20 DEGREES BELOW NORMAL. LOW TEMPERATURES ARE
FORECAST BE MAINLY IN THE TEENS BOTH WEDNESDAY AND THURSDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OKULSKI

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.